MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309522
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address is not available.Based on complaint information, the device was not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (21j113av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure targeting an occlusion in the m2 segment of the middle cerebral artery (mca) in an elderly patient with tortuous vessels, a 5mm x 22mm embotrap iii revascularization device (et309522 / 21j113av) was used in accordance with the instructions for use (ifu).The device was used via the combined technique.With the patient¿s vessel being tortuous, it was reported that delivery of devices to the target occlusion was difficult.After the guidewire (unspecified brand) crossed the thrombosed lesion, the embotrap iii device was inserted into a phenom¿ 21 microcatheter (medtronic).The embotrap iii device got stuck inside the microcatheter at about the last 1/3 section.The embotrap iii device was removed and flushed with water and another unsuccessful attempt was made.The microcatheter was replaced with another phenom¿ 21 microcatheter, and the embotrap iii device encountered the same issue in the similar area of the replacement microcatheter.The embotrap iii device was removed and replaced with a 2mm x 5mm tron stent retriever (biomedical solutions, inc.), which could be inserted without issue.One pass was made.The second pass was made and the procedure was completed with a thrombolysis in cerebral infarction (tici) score of 2b.It was reported that a continuous flush was maintained during the procedure.Other concomitant devices used was a sofia¿ 6f aspiration catheter (microvention) and an 8fr optimo¿ balloon guide catheter (tokai medical).It was reported that the embotrap iii device is not available for returned due to risk of infection.There was no negative patient impact reported.On 25-sep-2023, additional information was received.The information indicated that the embotrap iii device remained stuck in the microcatheter and could not be used to make any passes.The additional information included the initial reporter information.It also indicated that no further information is available at this time.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17892476
Report Number3011370111-2023-00143
Device Sequence Number12616923
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberET309522
Device Lot Number21J113AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL); GUIDEWIRE (UNSPECIFIED BRAND); PHENOM¿ 21 MICROCATHETER (MEDTRONIC); SOFIA¿ 6F ASPIRATION CATHETER (MICROVENTION)
Patient SexUnknown